Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Meds are toxic
Jul 7, 2009

What happens to the body when one is been on medication for the past 4 years, and resently her doc. changes meds for because of lack of facilities at their hospitals. The newer meds works well but about 18months downwards the body show some changes. e.g. gaining wight on the upper body. why is that happening? The patient dicided to stop the meds once she relised that. wht will happen to such a patient?

Response from Dr. Henry

Stopping effective HIV treatment usually results in low of T-helper cells with a rapid return of viral levels to pretreatment levels with associated increased risk for clinical events. The side effects attributed to the HIV meds may or may not get better after stoppig the meds depending on many factors. Many side effects thought to be the HIV drugs are also related to the underlying HIV infection so may get worse when meds are stopped. Often very difficult to sort out particularly in areas of the world where treatment options are limited. KH



Previous
increasing health issues
Next
Cd 4 Count not going up

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement